| Catalog Number |
ENC452812 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8878736) became impeded in the proximal of a prowler select plus 150/5cm microcatheter (606s255x, 31351019) and could not advance any more.The physician removed the stent and microcatheter (mc) from the patient and replaced a second microcatheter, a prowler select plus 150/5cm (606s255x, 31352680) to deliver the same stent, but they had the same problem.The physician only retracted the stent and switched to a second stent, an eu 4.5x28mm stent 12 mm dw tip (enc452812, 8640237) to be delivered in the second microcatheter, but it had the same problem.The physician removed the second stent and the second microcatheter from the patient, and then deliver the second stent with the first microcatheter, the same problem happened again.The physician had to remove the stent and microcatheter together from the patient and switch new devices (both non j&j) to complete the surgery.The surgery was prolonged about 45 minutes.No patient injury was reported.Additional event information received on 30-sep-2024 indicated that there was no evidence of physical material within the devices.The microcatheters did not kink/bent.There was no excessive force used with the devices.The 45 minutes procedural delay was not clinically significant.
Additional Manufacturer Narrative
Product complaint (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an endovascular embolization, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8878736) became impeded in the proximal of a prowler select plus 150/5cm microcatheter (606s255x, 31351019) and could not advance any more.The physician removed the stent and microcatheter (mc) from the patient and replaced a second microcatheter, a prowler select plus 150/5cm (606s255x, 31352680) to deliver the same stent, but they had the same problem.The physician only retracted the stent and switched to a second stent, an eu 4.5x28mm stent 12 mm dw tip (enc452812, 8640237) to be delivered in the second microcatheter, but it had the same problem.The physician removed the second stent and the second microcatheter from the patient, and then deliver the second stent with the first microcatheter, the same problem happened again.The physician had to remove the stent and microcatheter together from the patient and switch new devices (both non j&j) to complete the surgery.The surgery was prolonged about 45 minutes.No patient injury was reported.Additional event information received on 30-sep-2024 indicated that there was no evidence of physical material within the devices.The microcatheters did not kink/bent.There was no excessive force used with the devices.The 45 minutes procedural delay was not clinically significant.A non-sterile eu 4.5x28mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent component was detached from the delivery wire.The distal end of the delivery wire had multiple kinked conditions.Microscopic inspection revealed that the distal end of the delivery wire was covered in dried saline residues.Multiple kinked and stretch conditions were noted.The stent was found in the distal end of the concomitant microcatheter.Once the stent was retrieved, it was inspected under magnification and it was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being impeded in the microcatheter could not be evaluated due to the detached condition of the stent.In order to perform a functional test, the stent must be attached to the delivery wire and inside the introduce; however, the damages on the distal end of the delivery wire suggest that excessive force was inadvertently applied during the device advancement which ultimately led to the damages found on the delivery wire.Based on this, the customer complaint was confirmed.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.The stent detachment was not originally reported and the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ do not partially deploy the stent from the introducer.¿ confirm that the delivery wire does not move relative to the introducer during the removal of the cerenovus enterprise vascular reconstruction device and delivery system from the dispenser hoop.¿ confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.